Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 2, 2014, 2:03 PM CST for 28 counties in Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2014, 2:03 PM CST (20:03 UTC)
- Expired
- Nov 2, 2014, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
All 28 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS84 KBMX 022003 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 203 PM CST SUN NOV 2 2014 ...DRY CONDITIONS EXPECTED THROUGH MONDAY... ALZ022>025-027>050-031100- /O.NEW.KBMX.FW.W.0024.141102T2003Z-141103T0000Z/ /O.NEW.KBMX.FW.A.0011.141103T1800Z-141104T0000Z/ PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-TALLADEGA-CLAY-RANDOLPH- SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 203 PM CST SUN NOV 2 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SOUTH CENTRAL ALABAMA... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR SOUTH CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON. * WINDS...WILL BE FROM THE EAST 5 TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ019-021-026-031100- /O.NEW.KBMX.FW.A.0011.141103T1800Z-141104T0000Z/ CALHOUN-CLEBURNE-ST. CLAIR- 203 PM CST SUN NOV 2 2014 ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR SOUTH CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. * WINDS...WILL BE FROM THE SOUTHEAST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 2, 11:49 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 2, 11:49 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1149 AM CST SUN NOV 2 2014 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... CLEAR SKIES AND LIGHT WINDS EARLY THIS MORNING...WITH THE FIRST FREEZE FOR MUCH OF THE AREA. WILL LET THE CURRENT FREEZE WARNING PLAY ITSELF OUT...ASSESS LOW TEMPS THIS MORNING...AND THEN EVALUATE THE NEED FOR ADDITIONAL COLD WEATHER PRODUCTS LATER THIS MORNING. WE SHOULD SEE LOTS OF SUNSHINE THE NEXT COUPLE OF DAYS...WITH SURFACE HIGH PRESSURE DRIFTING SLOWLY ACROSS THE SOUTHEASTERN STATES. COLD ADVECTION IN WAKE OF DEPARTING SYSTEM HAS CEASED...AND UPPER LEVEL HEIGHTS WILL RISE ALLOWING TEMPERATURES TO MODERATE OVER THE NEXT COUPLE OF DAYS AS WELL. MODELS AGREE ON THE GENERAL IDEA OF ANOTHER COLD FRONT ARRIVING HERE MID-WEEK. THERE WERE SOME TIMING DIFFERENCES AMONG THE MODELS...WITH THE 00Z GFS A BIT QUICKER WITH THE FRONT AND ASSOCIATED RAIN SHIELD COMPARED TO THE ECMWF AND GEM. THE 06Z RUN OF THE GFS (AND THE NAM NOW TOO...NOW THAT THE SYSTEM IS COMING WITHIN ITS FORECAST RANGE) LEND ADDITIONAL SUPPORT TO THE SLOWER SOLUTION. AND THAT MAKES SENSE...SINCE THE MODELS OFTEN ARE TOO FAST WITH SYSTEMS SUCH AS THIS. GIVEN THE INCREASED CONFIDENCE IN THE SLOWER SOLUTION...I'VE DELAYED THE TIME OF ARRIVAL AND INCREASED THE MAGNITUDE OF THE PEAK POPS ASSOCIATED WITH THIS SYSTEM. THERE'S STILL VERY LITTLE (IF ANY) INSTABILITY INDICATED IN THE MODELS...SO WILL CONTINUE TO GO WITH SHOWERS (SANS THUNDER). THE MAIN RAIN BAND SHOULD MOVE OUT FAIRLY QUICKLY ON THURSDAY. THERE DOES REMAIN SOME QUESTION ON THE AMOUNT OF WRAP-AROUND MOISTURE IN BEHIND THE FRONT...AND HOW LOW HEIGHTS FALL AS THE UPPER TROUGH BOTTOMS OUT. EARLIER SOLUTIONS OF THE ECMWF THAT SHOWED A LOW BECOMING CUT OFF APPEAR TO BE DUE TO ITS BIAS OF DOING THAT...AND THE MEDIUM/LONG RANGE MODELS TEND TO AGREE NOW THAT THE EASTERN STATES TROUGH THE END OF THIS WEEK WILL BE PROGRESSIVE. /61/ && .AVIATION... 18Z TAF DISCUSSION. NO AVIATION CONCERNS AT THIS TIME. HIGH PRESSURE WILL SHIFT ACROSS THE REGION TODAY BRINGING SOUTHEASTERLY WINDS FOR TOMORROW. ALL ELEMENTS VFR. 88 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 2, 11:09 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1109 AM CST SUN NOV 2 2014 ALZ011>015-017>050-031715- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1109 AM CST SUN NOV 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES MAY ONCE AGAIN GO TO OR BELOW FREEZING AGAIN TONIGHT ACROSS MUCH OF EAST CENTRAL ALABAMA. FROST MAY BE POSSIBLE IN MANY OF THE OTHER AREAS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DUE TO LOW HUMIDITY ON MONDAY AFTERNOON...HIGH FIRE DANGER MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:03 PM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 25 more | 5 hr |
| Nov 2, 2:17 PM CST | Frost Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Chilton and 26 more | 17 hr |
| Nov 2, 2:17 PM CST | Freeze Warning | BMX | Barbour, Blount, Bullock, Calhoun, Chambers, Cherokee and 13 more | 17 hr |
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.